# SDR CA050227001

- Difficulty date: February 27, 2005
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 10,187 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 5521 · Elevator, Spar/Rib
- Part: Rib
- Part number: 437430001
- Condition: Cracked
- Location: Rt Elevator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION THE AME FOUND THE TIP RIB ON THE RT ELEVATOR CRACKED. THE CRACK WAS LOCATED IN THE BEND WHERE THE RIB TRANSITIONS INTO THE FLANGE AT RIVET NR7 FROM THE TRAILING EDGE.  UPON REMOVAL IT WAS DISCOVERED THAT THESAME CRACK COULD BE FOUND ON TOP AND BOTTOM SIDES OF THE RIB.   IN ADDITION THE FLANGE WAS CRACKED AT 90 DEGREES TO THE BEND, CREATING A CRACK IN THE SHAPE OF THE LETTER.
